How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Kaushik Your Own Question
Dr. Kaushik
Dr. Kaushik, Psychiatrist
Category: Mental Health
Satisfied Customers: 4659
Experience:  MD Psychiatry
9385906
Type Your Mental Health Question Here...
Dr. Kaushik is online now
A new question is answered every 9 seconds

Ihave been on antipsychotics for about 20 years.I have

Resolved Question:

Ihave been on antipsychotics for about 20 years.I have hypertension and anxity,
not so much feelings of suside or depression.
Iwas on paxil for most of that time. Now i am on Celexa my anixty level is a little higher and I have no sexual desire at all. is their a drug I can switch to that will only help with my anxity and hypertension and with out any of the side afects I am having
Submitted: 7 years ago.
Category: Mental Health
Expert:  Dr. Kaushik replied 7 years ago.

Hi there ,

Welcome to Just answer !

Well, first of all, the drugs such as paxil and celexa are not anti psychotics but are anti depressants , which work well in anxiety and depression treatment , but they do effect one's libido ( that is decreased sex drive / desire ) as a side effect , so the remedy for treating your anxiety and depression , without causing side effects like hypertension and decreased libido is to start on a combination of two drugs ...which are -- Wellbutrin/ zyban ( bupropion ) which will take care of your depression and Klonopin or ativan which will take care of your anxiety , and both wellbutrin and klonopin or ativan do not cause sexual side effects and hypertension.

However, your hypertension could also be age related and lifestyle related , so this needs to be properly evaluated and controlled by your physician by use of anti hypertensive drugs..

So, kindly see the link...

http://en.wikipedia.org/wiki/Bupropion#Therapeutic_uses

So, kindly discuss this with your doctor and get started on the drugs mentioned above and i am quite sure that this will relieve your anxiety and depression without any side effects.

I hop this helps..

I wish you all the best..

Please press the ACCEPT button if you are satisfied with the answer as only then will i be credited for my service.

Regards..

Dr. Kaushik and other Mental Health Specialists are ready to help you